MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14402
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "after performing the puncture, when passing the guide thread, it stuck inside the needle.The guide wire just entered the tip and made memory.At the same moment, another catheter was opened and the passage was performed successfully"." the user changed to a new set.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided one image for analysis.Signs of use are visible; however, no obvious damage was noted.The needle involved with this complaint is not pictured.The customer returned one guide wire assembly for analysis.Signs of use were observed inside the green straightener tube.The needle involved with this complaint was not returned.Visual analysis of the guide wire revealed two distinct kinks and two offset coils towards the distal end.This resulted in the j-bend to be misshapen.Microscopic examination confirmed the damage and revealed that the distal and proximal welds are full and spherical.Visual analysis could not be performed on the needle as it was not returned for analysis.The kinks on the guide wire measured 435mm and 450mm from the proximal weld.The offsets measured 440mm and 441mm from the proximal weld.The guide wire length measured 17 7/8", which is within the specification limits of 11/16"-18 1/16" per the guide wire product drawing.The guide wire outer diameter measured 0.0175", which is within the specification limits of 0.0170"-0.0180" per the guide wire product drawing.The guide wire was inserted through a lab inventory 21ga introducer needle.Resistance was encountered at the location of the kinks/offsets; however, the guide wire was able to pass.All functional sections appeared to pass with little to no issue.Performed per ifu statement, "arrow advancer is used to straighten 'j' tip of guidewire for introduction of the guidewire into arrow raulerson syringe or a needle".Functional testing could not be performed on the actual needle involved with this complaint as it was not returned.A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report of a kinked guide wire was confirmed through complaint investigation.Visual analysis revealed two kinks and two offsets towards the distal end.Despite the damage, the guide wire met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, the observed damage appears consistent with undue force applied by the customer during use; however, this cannot be verified without the actual introducer needle also returned for analysis.Therefore, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20179314
Report Number9680794-2024-00874
Device Sequence Number15519247
Product Code DQY
UDI-Device Identifier00801902102140
UDI-Public(01)00801902102140(11)230222(17)270930(10)14F23B0187(21)
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-14402
Device Lot Number14F23B0187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown